Cold/Wind Chill, Marquette
- When
- December 18, 12:00 AM CST to December 19, 11:59 PM CST
- Where
- Marquette forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
The second cold snap of December, 2005, was a contributing, or secondary factor (indirect) in the death of a homeless man in the city of Milwaukee. He was found frozen on a sidewalk in the downtown area in the early morning of December 19th.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
The second cold snap of December, 2005, was a contributing, or secondary factor (indirect) in the death of a homeless man in the city of Milwaukee. He was found frozen on a sidewalk in the downtown area in the early morning of December 19th. Media news reports indicated that some water pipes (outside faucet) froze on some homes across south-central and southeast Wisconsin. The average temperature across southern Wisconsin for the first 19 days of December, 2005, was the coldest since the cold December 1985. Across southern Wisconsin on December 18-19, 2005, maximum air temperatures were only in the teens and lows were around zero to 5 below zero, resulting in daily means around 15 to 17 below normal. In addition, cold temperatures occurred during the period of December 6-8, 2005, when daily means were around 20 below normal (maximum temperatures in the teens and lows of zero to 10 below zero).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Dec 17, 1:35 PM CST, 10 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 135 PM CST SAT DEC 17 2005 .DISCUSSION...FCST FOCUS MAINLY ON TEMPS IN EXTENDED DRY FORECAST. REMAINS OF SHARP POSITIVELY TILTED MID LEVEL TROF STRETCHING FROM THE DKTAS TO NORTH OF LAKE SUPERIOR WILL EVENTUALLY DRIFT SOUTH THROUGH THE REGION AND SOUTH OF WISCONSIN SUNDAY INTO EARLY MONDAY. IT/S PASSAGE WILL THEN SET UP A LONG DURATION NORTHWEST FLOW PATTERN RIGHT INTO NEXT WEEKEND. ATMOSPHERE REMAINS MOISTURE CHALLENGED THROUGH THE FCST CYCLE PRECLUDING ANY MENTION OF PCPN WITH THE FIRST TROF PASSAGE SUNDAY AND WITH ANY SUCCEEDING S/W PERTURBATIONS MOVING THROUGH IN THE NW FLOW NEXT WEEK. BIGGEST CHALLENGE IS WITH THE TEMPS THE NEXT 48HRS. TEMPS REALLY FELL WITH CLEARING THIS MORNING. TEMPS NOT RECOVERING VERY MUCH THIS AFTERNOON DESPITE FULL SUN. WITH CLEAN DRY SNOWPACK WOULD EXPECT EXCELLENT RADIATIONAL COOLING CONDITIONS THE NEXT COUPLE OF NIGHTS. WINDS SHOULD DECOUPLE TONIGHT AND WILL THEREFORE GO COLDER THAN THE NAM MOS WHICH IS THE COLDEST OF THE NAM/GFS/NGM MOS TRIO. SURROUNDING OFFICES APPEAR TO BE TAKING THE SAME TACK. EVENTUAL WARM-UP EXPECTED LATE NEXT WEEK AS COLD AIRMASS SLOWLY ERODES. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && DAVIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 512 AM CST SAT DEC 17 2005 WIZ046-047-051-052-056>060-062>072-181115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 512 AM CST SAT DEC 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-181115- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 512 AM CST SAT DEC 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
20 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483026, 5483027, 5483028, 5483029, 5483030, 5483031, 5483032, 5483033, 5483034, 5483035, 5483036, 5483128, 5483129, 5483130, 5483131, 5483132, 5483133, 5483134, 5483135, 5483136.